Posted by Glenda
on September 21, 2000 at 00:36:11:
In Reply to: 9 yr old on adderall posted by kay on October 20, 1999 at 15:45:32:
My son had used Ritalin since he was 7 years old when he was diagnosed with ADHD, almost 10 years ago. He talks constantly and is disruptive in class. He has a very agressive behavior. In a group he loves attention but one-on-one is just fine. There have been times over the years when the Ritalin just was not accomplishing what it was suppose to do. We tried different drugs, but nothing seemed to work so we would go back to the Ritalin. This past summer he did not take any medicine; and because he does not like to take medicine, we decided to try school this year without any. After five weeks, his teachers requested a meeting with me and my husband to let us know that he needed some type of behavior modification. We decided to try Adderall this week. The first day, his math teacher called to say that he had completely changed and was a pleasure to have in her classroom. That was great; and yes, Kay, I could barely keep from crying! The problem has been the side effects. He can't eat and lost 15 lbs. the first 4 days. He can't sleep. He got a migraine the 5th day and threw up all night. Today he has muscle and joint pain and is very lathargic. I don't think he can go to school tomorrow. When do the side effects go away? I don't want to jepordize his health just so he can sit still and not talk in class. He only takes 10mg in the morning before going to school. He does notice that he becomes irritable when the medicine wears off. Has anyone else had this experience? With so many kids with ADD/ADHD you would think there would be a better solution.